Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 131, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 29, 2014, 7:37 PM CDT for Val Verde County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2014, 7:37 PM CDT (00:37 UTC)
- Expired
- Aug 29, 2014, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 165 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034
WUUS54 KEWX 300037
SVREWX
TXC465-300130-
/O.NEW.KEWX.SV.W.0131.140830T0037Z-140830T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT FRI AUG 29 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY...
* UNTIL 830 PM CDT.
* AT 736 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANDALE...
OR 29 MILES WEST OF JUNO...AND MOVING SOUTHWEST AT 10 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE HACKBERRY CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3007 10176 3018 10177 3030 10168 3030 10149
3028 10145 2997 10158 3006 10177
TIME...MOT...LOC 0038Z 027DEG 9KT 3024 10159
$$
JR2 follow-up statements
630
WWUS54 KEWX 300059
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT FRI AUG 29 2014
TXC465-300130-
/O.CON.KEWX.SV.W.0131.000000T0000Z-140830T0130Z/
VAL VERDE TX-
759 PM CDT FRI AUG 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR VAL VERDE COUNTY...
AT 757 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HACKBERRY
CROSSING...OR 26 MILES NORTH OF LANGTRY...MOVING SOUTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3007 10176 3018 10177 3030 10168 3030 10149
3028 10145 2997 10158 3006 10177
TIME...MOT...LOC 0059Z 027DEG 9KT 3018 10162
$$
JR195
WWUS54 KEWX 300129
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT FRI AUG 29 2014
TXC465-300137-
/O.EXP.KEWX.SV.W.0131.000000T0000Z-140830T0130Z/
VAL VERDE TX-
829 PM CDT FRI AUG 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY WILL EXPIRE
AT 830 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS. LOCALLY HEAVY
DOWNPOURS AND ISOLATED CLOUD TO GROUND LIGHTNING WILL STILL BE
POSSIBLE WITH THIS STORM ACROSS RURAL AREAS OF FAR NORTHWEST
VAL VERDE COUNTY.
LAT...LON 3007 10176 3018 10177 3030 10168 3030 10149
3028 10145 2997 10158 3006 10177
TIME...MOT...LOC 0127Z 027DEG 9KT 3012 10166
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:50 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 29, 6:50 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 650 PM CDT FRI AUG 29 2014 .UPDATE...UPDATE FOR 00Z AVIATION BELOW. && .AVIATION...ISOLD SHRAS AND TSTMS ACROSS WILL IMPACT AREA BETWEEN AUS AND SAT THROUGH 02Z...ENDING AROUND SUNSET. BASED ON RADAR TRENDS HAVE ONLY INCLUDED TSRA IN AUS TAF...WITH CONVECTION LIKELY STAYING N/S/W OF SAT/SSF TERMINALS. ISOLD SHRA/TSTMS SHOULD GRADUALLY DEVELOP FARTHER W ACROSS HILL COUNTRY AND EDWARDS PLATEAU AND MAY PERSIST AFTER SUNSET FOR AN HOUR OR TWO...AND FOR NOW HAVE INCLUDED TSRA MENTION IN DRT TAF 02Z-04Z. OTHERWISE...MVFR CEILINGS FORECAST TO REDEVELOP 06Z-08Z ALONG I-35 CORRIDOR TAFS AND THEN POSSIBLY OUT NEAR LRD CLOSER TO 12Z. VFR CONDITIONS DEVELOPING 15Z-17Z WITH SCT CU FIELD. LESS COVERAGE OF SHRA/TSRA ON SAT WITH NO MENTION IN TAFS. && .PREV DISCUSSION... /ISSUED 324 PM CDT FRI AUG 29 2014/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A DEEP TROUGH EXTENDING FROM THE NORTHERN PLAINS TO TEXAS WITH AN EASTERLY WAVE IN THE GULF OFF THE TEXAS COAST. THE TROPICAL SYSTEM HAS A SURFACE REFLECTION OVER THE GULF CENTERED EAST OF BROWNSVILLE. HIGH PRESSURE TO THE NORTHEAST HAS WINDS ACROSS SOUTH CENTRAL TEXAS FROM THE EAST TO SOUTHEAST. THERE HAS BEEN LITTLE CHANGE TO THE MOISTURE FROM 24 HOURS AGO. THE NORTHERN STREAM TROUGH WILL GRADUALLY LIFT TO THE NORTHEAST DURING THIS PERIOD WHILE THE TROPICAL SYSTEM DISSIPATES. THIS WILL LEAD TO CONTINUING CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY ACROSS THE EASTERN HALF OF THE CWA. MARGINAL CAPE VALUES SUGGEST ANY THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS THE MAIN THREAT. MODELS ARE BACKING OFF HIGH PW SO ANY HEAVY RAIN WILL LIKELY BE LIMITED TO THE COASTAL PLAINS. LONG TERM (SUNDAY THROUGH FRIDAY)... AS THE SUBTROPICAL RIDGE RE-ESTABLISHES ITSELF ACROSS SOUTH TEXAS...THE LOW LEVEL FLOW WILL REMAIN FROM THE SOUTHEAST. THIS WILL MEAN SLIGHT RAIN CHANCES WILL LINGER OVER THE SOUTHEAST INTO THE EARLY PART OF NEXT WEEK. MODELS ARE HINTING AT ANOTHER EASTERLY WAVE MOVING ACROSS THE GULF FOR THE MIDDLE OF NEXT WEEK. THIS WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST ACROSS OUR SOUTHERN AREA EACH DAY WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 97 76 97 78 / 30 10 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 73 96 74 96 75 / 30 20 10 20 10 NEW BRAUNFELS MUNI AIRPORT 73 98 74 97 75 / 30 10 10 20 10 BURNET MUNI AIRPORT 73 94 74 95 75 / 20 10 10 10 10 DEL RIO INTL AIRPORT 77 98 77 98 78 / 20 10 - 10 - GEORGETOWN MUNI AIRPORT 74 95 76 95 78 / 30 10 10 10 10 HONDO MUNI AIRPORT 73 97 73 97 74 / 20 10 10 10 10 SAN MARCOS MUNI AIRPORT 74 97 75 96 76 / 30 20 10 20 10 LA GRANGE - FAYETTE REGIONAL 75 95 76 95 77 / 30 30 20 30 10 SAN ANTONIO INTL AIRPORT 77 98 77 98 78 / 30 10 10 20 10 STINSON MUNI AIRPORT 76 98 77 99 77 / 30 20 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...99 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Aug 29, 3:38 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 PM CDT FRI AUG 29 2014 TXZ171>173-183>194-202>209-217>225-228-302045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 338 PM CDT FRI AUG 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL TEXAS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS OF 1 TO 2 INCHES...WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING FOR AREAS MAINLY ALONG AND EAST OF INTERSTATE 35. THE PRIMARY CONCERNS WITH THE STRONGER STORMS WILL BE FOR LOCALLY HEAVY DOWNPOURS OF 1 TO 2 INCHES...WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 29, 5:20 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 PM CDT FRI AUG 29 2014 TXZ191>193-208-292315- BASTROP-CALDWELL-HAYS-TRAVIS- 520 PM CDT FRI AUG 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BASTROP...NORTHERN CALDWELL...SOUTHEASTERN TRAVIS AND EXTREME EASTERN HAYS COUNTIES UNTIL 615 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WYLDWOOD...OR 6 MILES WEST OF BASTROP...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AUSTIN BERGSTROM INT AP... TANGLEWOOD FOREST... WYLDWOOD... CEDAR CREEK... MUSTANG RIDGE... NIEDERWALD... ONION CREEK... ROCKNE... RED ROCK... WEBBERVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2987 9773 3024 9787 3025 9719 3006 9714 TIME...MOT...LOC 2220Z 080DEG 8KT 3009 9741 TOMASELLI
Special weather statement, Aug 29, 6:34 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 PM CDT FRI AUG 29 2014 TXZ207-208-223-300015- CALDWELL-GONZALES-GUADALUPE- 634 PM CDT FRI AUG 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...NORTHEASTERN GUADALUPE AND NORTHERN GONZALES COUNTIES UNTIL 715 PM CDT... AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LOCKHART...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LULING... FENTRESS... TILMON... BROWNSBORO... JOLIET... MCNEIL... STAIRTOWN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2960 9757 2974 9780 2994 9760 2984 9742 TIME...MOT...LOC 2335Z 035DEG 6KT 2983 9756 TOMASELLI
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:47 PM CDT | Special Weather Statement | EWX | Terrell | 28 min |
| Aug 29, 8:57 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 18 min |
| Aug 30, 5:29 PM CDT | Special Weather Statement | EWX | Kinney | 46 min |
| Aug 30, 6:42 PM CDT | Special Weather Statement | EWX | Real | 63 min |
| Aug 30, 6:54 PM CDT | Special Weather Statement | EWX | Gillespie | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.